| Model Number |
366133 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/14/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for pre-dilatation of a moderately calcified lesion (95 percent stenosis degree) in the moderately tortuous sfa.During inflation it was noticed that no pressure could be build up and the balloon has been ruptured.Upon removal, a part of the balloon remained inside the vessel but was retrieved.
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned product revealed that both the balloon and the device shaft have fractured.The balloon shows clear signs of inflation.The balloon has burst transversally.In close vicinity of the tear scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.The distal device shaft is severely deformed and has fractured, indicating high tensile force which was most likely applied after the balloon burst.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the reported event is most likely related to the patients anatomy.